Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 2, 2016, 4:11 PM EDT for Surry County, North Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 4:11 PM EDT (20:11 UTC)
- Expired
- May 2, 2016, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Surry County, NC
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:20 PM EDT | HAIL 1 | 5 Sw Bottom, NC | QUARTER SIZE HAIL ON RED HILL CREEK RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
024
WUUS51 KRNK 022011
SVRRNK
NCC171-022115-
/O.NEW.KRNK.SV.W.0039.160502T2011Z-160502T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SURRY COUNTY IN NORTH CAROLINA...
* UNTIL 515 PM EDT
* AT 411 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNTAIN
PARK...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FLAT ROCK...
DOBSON...
PILOT MOUNTAIN...
AND BOTTOM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3641 8089 3652 8090 3656 8073 3656 8060
3635 8045
TIME...MOT...LOC 2011Z 261DEG 20KT 3645 8085
HAIL...1.25IN
WIND...60MPH
$$
PH2 follow-up statements
542 WWUS51 KRNK 022029 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 429 PM EDT MON MAY 2 2016 NCC171-022115- /O.CON.KRNK.SV.W.0039.000000T0000Z-160502T2115Z/ SURRY NC- 429 PM EDT MON MAY 2 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTHEASTERN SURRY COUNTY... AT 428 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE RIDGE... MOVING EAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... MOUNT AIRY... FLAT ROCK... TOAST... PINE RIDGE... AND WHITE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3656 8073 3656 8060 3642 8050 3640 8078 TIME...MOT...LOC 2028Z 257DEG 28KT 3648 8068 HAIL...<.75IN WIND...60MPH $$ DS
252
WWUS51 KRNK 022112
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT MON MAY 2 2016
NCC171-022122-
/O.EXP.KRNK.SV.W.0039.000000T0000Z-160502T2115Z/
SURRY NC-
512 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SURRY COUNTY
WILL EXPIRE AT 515 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3656 8073 3656 8060 3642 8050 3640 8078
TIME...MOT...LOC 2110Z 261DEG 20KT 3648 8068
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:00 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 2, 3:00 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 300 PM EDT MON MAY 2 2016 .SYNOPSIS... A COLD FRONT WILL DRIFT SLOWLY EAST TONIGHT AND THROUGH THE CENTRAL APPALACHIANS BY EARLY TUESDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT TONIGHT AND MOVE NORTHEAST TOWARD THE MID- ATLANTIC COAST BY TUESDAY MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THESE FEATURES. FOR WEDNESDAY THROUGH FRIDAY...A DEEP UPPER LOW PRESSURE AREA WILL SAG SOUTHWARD FROM THE GREAT LAKES INTO THE APPALACHIANS KEEPING AN UNSETTLED AND UNSEASONABLY COOL WEATHER PATTERN ACROSS THE REGION. && .NEAR TERM /THROUGH TUESDAY/... AS 300 PM EDT MONDAY... SEVERE THUNDERSTORM WATCH 138 REMAINS IN EFFECT UNTIL 10 PM TONIGHT. FLASH FLOOD WATCH IN EFFECT FOR GREENBRIER COUNTY INTO TUESDAY MORNING. 18Z RNK SOUNDINGS AVAILABLE FOR VIEWING. THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON INTO TONIGHT OVER THE SRN APPALACHIANS. SOME OF THE STORMS WILL BE SEVERE WITH GUSTY WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. THERE IS A FLASH FLOOD POTENTIAL WITH HEAVY RAINS AND ANY TRAINING OF STORMS. A COLD FRONT WILL MOVE EAST ACROSS THE REGION TONIGHT INTO TUESDAY. A SERIES OF UPPER LEVEL IMPULSES DRAPED ATOP THE FRONT FROM THE SOUTHERN PLAINS TO NEW ENGLAND...ALL EMANATING FROM A PERSISTENT BROAD UPPER LOW IN THE SOUTHWEST U.S.. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE COLD FRONT. THE ATMOSPHERE IS VERY UNSTABLE THIS AFTERNOON...WITH 1000-2000 J/KG MLCAPE AND MODEST /6.5-7 C/KM MID LEVEL LAPSE RATES. 500MB TEMPERATURES ARE COOLING TOWARD -20C THROUGH THE PERIOD AND THE FREEZING LEVEL IS RELATIVELY LOW. DCAPE VALUES ARE QUITE HIGH NEAR 1000 EAST OF THE MOUNTAINS THIS AFTERNOON...INCREASING THE WIND THREAT. SHAPED THE POPS THIS AFTERNOON INTO TONIGHT TOWARDS A BLEND OF NAM AND HRRR. SHOWERS/THUNDERSTORMS WILL SPREAD NORTHEAST THIS AFTERNOON INTO TONIGHT...THEN SPREAD SLOWLY EAST OVERNIGHT. INDICATIONS ARE THAT CONVECTION COULD LINGER MUCH OF THE NIGHT...ESPECIALLY EAST OF THE BLUE RIDGE. LOW TEMPERATURES WILL RANGE FROM THE LOWER 50S IN THE WEST TO THE LOWER 60S IN THE EAST. CONVECTION WILL MOVE EAST TUESDAY AND TAPER OFF TUESDAY AFTERNOON INTO TUESDAY EVENING. HIGH TEMPERATURES TUESDAY WILL RANGE FROM THE UPPER 50S IN THE NORTHWEST MOUNTAINS TO THE MID 70S IN THE PIEDMONT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM EDT MONDAY... TUESDAY NIGHT INTO WEDNESDAY...AN UPPER LEVEL TROUGH OVER EASTERN CANADA WILL BEGIN TO DIG SOUTHWARD INTO THE EASTERN GREAT LAKES. THIS WILL SEND ANOTHER SURFACE FRONT THROUGH THE FORECAST AREA LATE WEDNESDAY...BEGINNING A TREND TOWARD COOLER TEMPERATURES FOR THE LATER HALF OF THE WEEK. FRONTAL LIFT WILL PROVIDE A GOOD CHANCE OF SHOWERS WEDNESDAY EVENING. PRIOR TO THE ARRIVAL OF THE FRONT LATE WENDESDAY...TEMPERATURES FAVOR EARLY MAY NORMALS. AFTER THE FRONTAL PASSAGE WEDNESDAY EVENING TEMPERATURES WILL TAKE A SIGNIFICANT TUMBLE AS HIGH AMPLITUDE UPPER LEVEL TROUGH SINKS SOUTH FROM THE GREAT LAKES AND A CUTOFF LOW DEVELOPS OVER THE MID ATLANTIC REGION. 85H TEMPS OF 0 TO +5 DEG C ARE PROGGED TO BE OVER THE FORECAST AREA BY THURSDAY NIGHT...SUPPRESSING TEMPERATURES AT LEAST 10 TO 15 DEGREES BELOW NORMAL. AS THE UPPER LOW PASSES OVERHEAD...COLD POOL ALOFT WILL COMBINE WITH DAYTIME HEATING FOR A DAILY THREAT OF INSTABILITY SHOWERS AND CONSIDERABLE CLOUDINESS. && .LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 230 PM EDT MONDAY... CUTOFF WILL BE OVER THE AREA FRIDAY...THEN BEGIN TO WEAKEN AND DRIFT EAST THIS WEEKEND AS FLOW ALOFT SLOWLY EVOLVES INTO A MORE PROGRESSIVE PATTERN FOR THE SECOND WEEK OF MAY. THE WEEKEND WILL BE OUR TRANSITION BETWEEN THE TWO PATTERNS SO LOOK FOR SATURDAY TO BE THE COOLER OF THE TWO DAYS BUT STILL RESEMBLING SOMETHING CLOSER TO NORMAL WITH RESPECT TO TEMPERATURE...THEN TRENDING ABOVE NORMAL FOR SUNDAY AND MONDAY. CLOUDS AND SHOWERS WILL BE FOUND REGIONWIDE FRIDAY COURTESY OF THE UPPER LOW. HIGHEST ELEVATIONS...SUCH AS MOUNT ROGERS...MAY EVEN TOY WITH TEMPERATURES IN THE 30S. FOR THE WEEKEND...INCREASING SUBSIDENCE IN THE WAKE OF THE UPPER LOW FAVORS MAINLY DRY CONDITIONS...ALTHOUGH CAN'T RULE OUT A POP-UP SHOWER IN THE MOUNTAINS. SINCE POPS LESS THAN 20 PERCENT...REMOVED SHOWER THREAT FOR ALL BUT THE WV HIGHLANDS. MODELS DO HINT AT ANOTHER FRONTAL ENCROACHMENT MONDAY, SO MAINTAINED CHANCE THREAT MONDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM EDT MONDAY... POOR FLYING CONDITIONS ANTICIPATED FOR THIS AFTERNOON INTO TONIGHT. ACTIVE WEATHER DAY EXPECTED AS SLOW MOVING FRONT COMBINES WITH UPPER-LEVEL DISTURBANCES EMANATING FROM SOUTHERN PLAINS UPPER LOW. SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS...SOME STRONG TO SEVERE...WILL DEVELOP THIS AFTERNOON INTO THE EVENING...WITH SHOWERS/THUNDERSTORMS LINGERING OVERNIGHT...ESPECIALLY EAST OF THE BLUE RIDGE. ISOLATED CONVECTION IS FORMING ALONG THE BLUE RIDGE THIS AFTERNOON IN THE UNSTABLE AIR AHEAD OF THE MAIN SHORTWAVE PRECIPITATION AREA. MVFR CONDITIONS WILL LINGER IN THE WEST TONIGHT INTO TUESDAY MORNING. VFR CONDITIONS WILL LOWER TO MVFR/IFR WITH SHRA/TSRA THIS AFTERNOON INTO TONIGHT. WINDS SHOULD PICK UP FROM THE SOUTHWEST THIS AFTERNOON. STRONG GUSTY WINDS ARE POSSIBLE WITH AFTERNOON/EVENING THUNDERSTORMS. WINDS WILL BECOME MORE WSW-W AFTER THUNDERSTORMS PASS WITH SOME LIGHT/VARIABLE WINDS EAST OF THE BLUE RIDGE OVERNIGHT BEHIND CONVECTION. THE COLD FRONT WILL STALL ACROSS THE REGION TUESDAY WITH WAVES OF LOW PRESSURE TRACKING ALONG THE STALLED FRONTAL BOUNDARY TUESDAY. THIS PATTERN SHOULD KEEP THE MID ATLANTIC IN MVFR/IFR CONDITIONS TUESDAY. MEDIUM CONFIDENCE IN CIGS...VSBYS...AND WIND DIR/SPD THROUGH THE TAF VALID PERIOD. MEDIUM TO HIGH CONFIDENCE IN TSRA POTENTIAL THIS AFTERNOON/EVENING. EXTENDED AVIATION DISCUSSION... THE FRONTAL BOUNDARY WILL BE PUSHED EASTWARD TUESDAY NIGHT. THIS WILL IMPROVE MVFR CONDITION TO VFR CONDITIONS. A DEEP UPPER LEVEL TROUGH WILL ARRIVE OVER THE MID ATLANTIC ON WEDNESDAY...AND SETTLE OVERHEAD THROUGH THE END OF THIS WORK WEEK. OVERALL...FLYING CONDITIONS APPEAR RATHER POOR FOR LATE THIS WEEK DUE TO THE LIKELIHOOD OF LOW CLOUDS...PERIODS OF SHOWERS...AND PATCHY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WVZ507-508. && SYNOPSIS...KK/RAB NEAR TERM...KK SHORT TERM...PM LONG TERM...PM AVIATION...KK/RAB
Hazardous weather outlook, May 2, 3:06 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 306 PM EDT MON MAY 2 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-031915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- 306 PM EDT MON MAY 2 2016 ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME OF THESE THUNDERSTORMS WILL BE SEVERE WITH GUSTY WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ507-508-031915- EASTERN GREENBRIER-WESTERN GREENBRIER- 306 PM EDT MON MAY 2 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT...SOME OF WHICH COULD BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER THROUGH THE PERIOD IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 2, 3:36 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT MON MAY 2 2016
VAZ012-013-022000-
WYTHE-PULASKI-
336 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN PULASKI AND EAST CENTRAL WYTHE COUNTIES...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS OVER PATTERSON...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DUBLIN...
ALLISONIA...
PATTERSON...
CLAYTOR LAKE STATE PARK...
AND DRAPER.
IF YOU ARE ON OR NEAR CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3710 8066 3700 8055 3699 8054 3697 8055
3697 8056 3696 8057 3685 8083 3691 8089
TIME...MOT...LOC 1936Z 234DEG 21KT 3690 8081
DSLocal storm report, May 2, 3:38 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 3 E INDIAN VALLEY 36.92N 80.50W
05/02/2016 E1.00 INCH FLOYD VA PUBLIC
PUBLIC REPORTS HAIL UP TO THE SIZE OF A QUARTER NEAR THE
CITY OF WILLIS IN FLOYD COUNTY, VIRGINIA.
&&
JMORROWLocal storm report, May 2, 3:55 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 SE MOUTH OF WILSON 36.56N 81.30W
05/02/2016 E1.00 INCH ALLEGHANY NC 911 CALL CENTER
QUARTER SIZE HAIL ON PHIPPS DAIRY ROAD
&&
FISHERLocal storm report, May 2, 4:00 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 N ROARING GAP 36.44N 80.98W
05/02/2016 M1.00 INCH ALLEGHANY NC PUBLIC
PUBLIC REPORTS HAIL UP TO THE SIZE OF A QUARTER JUST
NORTH OF THE CITY OF ROARING GAP IN ALLEGHANY NORTH
CAROLINA.
&&
JMORROWLocal storm report, May 2, 4:02 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 E PETERSTOWN 37.41N 80.75W
05/02/2016 E1.00 INCH MONROE WV PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND ABOUT AN INCH DEEP.
&&
FISHERSpecial weather statement, May 2, 4:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT MON MAY 2 2016 VAZ017-033-022100- FLOYD-FRANKLIN- 404 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND EAST CENTRAL FLOYD COUNTIES... AT 404 PM EDT...A STRONG THUNDERSTORM WAS NEAR ENDICOTT...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FERRUM... AND CALLAWAY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT. LAT...LON 3690 8023 3701 8025 3708 7993 3687 7986 TIME...MOT...LOC 2004Z 264DEG 21KT 3695 8020 PH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:50 PM EDT | Special Weather Statement | RNK | Surry | 25 min |
| May 2, 12:25 AM EDT | Special Weather Statement | RNK | Stokes | 50 min |
| May 2, 1:14 AM EDT | Special Weather Statement | RNK | Stokes | 61 min |
| May 2, 2:46 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 42 min |
| May 2, 2:49 PM EDT | Special Weather Statement | RNK | Watauga | 26 min |
| May 2, 2:58 PM EDT | Severe Thunderstorm Warning | RNK | Ashe, Watauga | 24 min |
| May 2, 3:00 PM EDT | Special Weather Statement | RNK | Alleghany | 30 min |
| May 2, 3:34 PM EDT | Special Weather Statement | RNK | Alleghany | 26 min |
| May 2, 3:44 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 31 min |
| May 2, 5:06 PM EDT | Special Weather Statement | RNK | Stokes | 24 min |
| May 2, 5:18 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 27 min |
| May 2, 5:19 PM EDT | Special Weather Statement | RNK | Rockingham | 26 min |
| May 2, 5:49 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 40 min |
| May 2, 5:49 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 40 min |
| May 2, 5:56 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 64 min |
| May 2, 6:32 PM EDT | Special Weather Statement | RNK | Surry | 58 min |
| May 2, 6:36 PM EDT | Special Weather Statement | RNK | Ashe | 24 min |
| May 2, 6:47 PM EDT | Severe Thunderstorm Warning | RNK | Ashe | 28 min |
| May 2, 7:56 PM EDT | Special Weather Statement | RNK | Surry | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.